Alert archive / Arizona / Fire Weather Watches in 2021

Fire Weather Watch 2, NWS Tucson, AZ

March 2, 2021Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this fire weather watch at Mar 2, 2021, 2:18 AM MST for Pima County, Pinal County, Arizona. It took effect at Mar 3, 2021, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 2, 2021, 2:18 AM MST (09:18 UTC)
In effect from
Mar 3, 2021, 11:00 AM MST
Expired
Mar 2, 2021, 2:40 PM MST
In force
Issued by
NWS Tucson, AZ

Counties Pima County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2021-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2021-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3766 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

661 
WWUS85 KTWC 020918
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
218 AM MST Tue Mar 2 2021


AZZ150-022300-
/O.NEW.KTWC.FW.A.0002.210303T1800Z-210304T0100Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
218 AM MST Tue Mar 2 2021

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON FOR STRONG AND GUSTY SOUTH TO SOUTHWEST 
WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR FIRE 
WEATHER ZONE 150...

The National Weather Service in Tucson has issued a Fire Weather
Watch, which is in effect from Wednesday morning through
Wednesday afternoon. 

* AFFECTED AREA...Fire weather zone 150.

* TIMING...Late Wednesday morning through Wednesday afternoon. 

* WINDS...South to southwest 15 to 25 mph with gusts up to 40 mph. 

* RELATIVE HUMIDITY...9 to 14 percent. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Fire Weather Watch for portions of Southeast
Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
1 follow-up statement
693 
WWUS85 KTWC 022140
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
240 PM MST Tue Mar 2 2021

AZZ150-031200-
/O.UPG.KTWC.FW.A.0002.210303T1800Z-210304T0100Z/
/O.NEW.KTWC.FW.W.0002.210303T1800Z-210304T0100Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
240 PM MST Tue Mar 2 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY
FOR STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS, LOW RELATIVE 
HUMIDITY AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM to 6 PM MST Wednesday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 150.

* TIMING...Late Wednesday morning through Wednesday afternoon.

* WINDS...South to southwest 15 to 25 mph with gusts up to 40 
  mph.

* RELATIVE HUMIDITY...9 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this fire weather watch went out at Mar 1, 2:22 PM MST, 11 hours 56 minutes earlier.

Area forecast discussion, Mar 1, 2:22 PM MST, 11 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
222 PM MST Mon Mar 1 2021

.SYNOPSIS...Warmer temperatures the next couple of days before
another storm system brings a chance of showers Wednesday evening
into Thursday morning. Thereafter, dry and warmer Friday into
early next week.

&&

.DISCUSSION...A shortwave ridge in between weather systems will
bring warmer temperatures Tuesday and Wednesday. An enhanced
easterly gradient will keep winds up a little overnight, which
will in turn keep temperatures from crashing as low as last night.

The next storm system is digging down the west coast, just off
northern California this afternoon. Ultimately it will drop down
as far south as far northern Baja, which can make timing
problematic. However, the split for this feature is on a short
leash, with a solid nudge eastward from a kicker system out of
the Gulf of Alaska as early as Tuesday night. This likely won't
give it enough time to engage a deeper moisture fetch before
filling as it pushes into the western flank of the new mean ridge
position. That means the best moisture and dynamics couplet will
probably lift north of our area as it tracks through the state.

The high amplitude broad ridge through the region will clean up a
bit after that, with temperatures climbing to 10 to 12 degrees
above average over the weekend.

&&

.AVIATION...Valid through 03/00Z.
Clear skies thru the forecast period. SFC wind ELY/SELY at 10-18 kts
and gusts up to 30 kts diminishing to 8-15 kts with gusts up to 25
kts aft 02/03Z. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Dry conditions and breezy easterly winds through
midday Tuesday. There will be a slight chance of showers late
Wednesday into early Thursday, mainly north of Tucson as a storm
system moves across the region. Dry conditions and warmer
temperatures return by Friday and continue into early next week.
Daytime high temperatures over the upcoming weekend will be 7-10
degrees above normal.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Public...Meyer
Aviation...Cerniglia
Fire Weather....Cerniglia

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:40 PM MSTRed Flag WarningTWCCochise, Pima, Pinal, Santa Cruz27 hr

Nearby

Fire Weather Watches in Arizona, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.